FDA issues Tamiflu warning
The FDA is warning healthcare providers of reported neuropsychiatric events associated with Tamiflu (oseltamivir phosphate, from Roche), in patients with influenza. Symptoms such as hallucinations, delirium and abnormal behavior leading to injury, and in some cases with fatal outcomes, occur shortly after beginning Tamiflu or may occur when flu is not treated. These events were reported primarily in pediatric patients with an abrupt onset and rapid resolution. Healthcare providers should be contacted immediately at the first signs of any unusual patient behavior.
Tamiflu, a neuraminidase inhibitor, is indicated for the treatment of uncomplicated acute illness due to influenza in patients ≥1 year of age who have been symptomatic for ≤2 days and prophylaxis of influenza in patients ≥1 year of age.
For more information call (800) 526-6367 or visit www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm095044.htm.